Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 155, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2016, 5:01 PM CDT for Mayes County, Oklahoma. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- May 29, 2016, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mayes County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:18 PM CDT | HAIL 0.25 | Salina, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WUUS54 KTSA 292201
SVRTSA
OKC097-292230-
/O.NEW.KTSA.SV.W.0155.160529T2201Z-160529T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MAYES COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 530 PM CDT
* AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SALINA...AND
IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SALINA... HOOT OWL...
SNOWDALE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
LAT...LON 3625 9502 3621 9516 3629 9530 3640 9512
TIME...MOT...LOC 2201Z 129DEG 4KT 3628 9514
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
974
WWUS54 KTSA 292216
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT SUN MAY 29 2016
OKC097-292230-
/O.CON.KTSA.SV.W.0155.000000T0000Z-160529T2230Z/
MAYES OK-
516 PM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EAST CENTRAL MAYES COUNTY...
AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SALINA...AND
IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SALINA... HOOT OWL...
SNOWDALE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.
&&
LAT...LON 3625 9502 3621 9516 3628 9528 3638 9511
TIME...MOT...LOC 2216Z 123DEG 2KT 3629 9516
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:20 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 29, 2:20 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 220 PM CDT SUN MAY 29 2016 .DISCUSSION... Strong heating/instability has developed across portions of northeast Oklahoma this afternoon where scattered strong thunderstorms have developed. Deep layer shear remains minimal at best but a few pulse storms could produce marginally severe hail/damaging winds through the afternoon hours. Storms developing well west of the area this afternoon will likely remain so with only a slight chance for thunderstorms overnight. Unsettled weather pattern will continue for the next several days as several upper waves traverse the area with a moist/unstable air-mass in place. Stronger upper disturbance shifts into the southern plains Tuesday night into Wednesday with widespread showers/thunderstorms likely along/ahead of approaching cold front. Locally heavy rainfall will be possible which could lead to some localized flash flooding. Models have trended a little slower with speed/progression of cold front, which is now forecast to stall near the ARKLATX region Thursday into Friday. Shower/thunderstorm chances will likely persist across portions of southeast Oklahoma and west- central Arkansas during this time as a developing upper low moves into northern/central Texas. Exact track of upper low will determine how quickly precipitation shifts south of the region by the weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 83 67 82 / 20 30 30 60 FSM 66 85 66 85 / 20 30 30 40 MLC 64 84 66 84 / 20 30 30 50 BVO 62 82 64 81 / 20 30 30 60 FYV 60 82 61 81 / 20 30 30 40 BYV 62 82 63 81 / 20 30 30 40 MKO 64 82 63 83 / 20 30 30 60 MIO 62 84 64 83 / 20 30 30 60 F10 65 82 65 83 / 20 30 30 60 HHW 66 85 66 83 / 20 30 20 30 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....12
Hazardous weather outlook, May 29, 4:56 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SUN MAY 29 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SUN MAY 29 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST STORMS UNTIL AROUND SUNSET. THE SLOW MOVEMENT OF THE STORMS WILL ALSO RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS...WHICH MAY LEAD TO LOCALIZED FLOODING ISSUES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE EARLY TO MIDDLE PART OF THE WEEK BEFORE A MORE DEFINED UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE PLAINS. LATE TUESDAY INTO WEDNESDAY SHOULD HAVE THE HIGHEST THUNDERSTORM CHANCES AND SEVERE WEATHER POTENTIAL AS THE UPPER LOW APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 29, 4:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL FAIRFAX 36.57N 96.70W
05/29/2016 E1.00 INCH OSAGE OK PUBLIC
TIME ESTIMATED BY RADAR
&&
AEJSpecial weather statement, May 29, 4:28 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT SUN MAY 29 2016
OKZ054-055-292200-
WASHINGTON OK-OSAGE OK-
428 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND SOUTHERN
WASHINGTON COUNTIES UNTIL 500 PM CDT...
AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
AVANT...MOVING SOUTHWEST AT 5 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RAMONA... AVANT...
VERA... WOLCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3664 9584 3652 9581 3645 9581 3642 9589
3642 9600 3638 9600 3649 9620
TIME...MOT...LOC 2128Z 062DEG 5KT 3649 9599Local storm report, May 29, 4:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 6 W SPERRY 36.30N 96.10W
05/29/2016 E1.50 INCH OSAGE OK TRAINED SPOTTER
HAIL NEAR ZINK RANCH IN SOUTHEAST OSAGE COUNTY.
&&
AEJSpecial weather statement, May 29, 4:49 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT SUN MAY 29 2016
OKZ076-292215-
LE FLORE OK-
449 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 515 PM CDT...
AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF MOUNTAIN FORK...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OCTAVIA...
LAT...LON 3456 9481 3469 9446 3452 9446 3451 9447
3451 9482
TIME...MOT...LOC 2148Z 250DEG 12KT 3458 9453Special weather statement, May 29, 4:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT SUN MAY 29 2016 OKZ062-292230- MAYES OK- 455 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MAYES COUNTY UNTIL 530 PM CDT... AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SALINA...MOVING NORTHWEST AT 5 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... SALINA... SNOWDALE STATE PARK... LAT...LON 3622 9518 3633 9526 3636 9501 3625 9501 TIME...MOT...LOC 2155Z 129DEG 6KT 3628 9515
Special weather statement, May 29, 4:58 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT SUN MAY 29 2016
OKZ054-055-292230-
WASHINGTON OK-OSAGE OK-
458 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 530 PM CDT...
AT 457 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF AVANT...MOVING NORTHWEST AT 5 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARNSDALL... RAMONA...
OCHELATA... AVANT...
VERA... WOLCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3669 9591 3643 9581 3642 9590 3642 9603
3641 9607 3654 9624
TIME...MOT...LOC 2157Z 129DEG 5KT 3654 9603The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:44 AM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| May 29, 5:32 AM CDT | Special Weather Statement | TSA | Pittsburg | 43 min |
| May 29, 6:06 AM CDT | Special Weather Statement | TSA | Latimer | 39 min |
| May 29, 6:43 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| May 29, 11:18 AM CDT | Special Weather Statement | TSA | Osage | 42 min |
| May 29, 11:29 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| May 29, 1:46 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| May 29, 2:07 PM CDT | Special Weather Statement | TSA | Rogers | 38 min |
| May 29, 2:20 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| May 29, 2:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| May 29, 2:53 PM CDT | Flash Flood Warning | TSA | Osage | 3 hr |
| May 29, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| May 29, 3:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| May 29, 3:23 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| May 29, 3:36 PM CDT | Special Weather Statement | TSA | Osage | 24 min |
| May 29, 3:41 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| May 29, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 30 min |
| May 29, 4:06 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| May 29, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 32 min |
| May 29, 4:20 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 29, 4:28 PM CDT | Special Weather Statement | TSA | Washington | 32 min |
| May 29, 4:49 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| May 29, 4:55 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| May 29, 4:58 PM CDT | Special Weather Statement | TSA | Washington | 32 min |
| May 29, 5:11 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| May 29, 5:22 PM CDT | Special Weather Statement | TSA | Wagoner | 23 min |
| May 29, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 14 min |
| May 29, 5:41 PM CDT | Special Weather Statement | TSA | Mayes | 34 min |
| May 29, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 30 min |
| May 29, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 26 min |
| May 29, 5:53 PM CDT | Special Weather Statement | TSA | Mayes | 37 min |
| May 29, 6:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 29 min |
| May 29, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 31 min |
| May 29, 6:21 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| May 29, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 33 min |
| May 29, 6:29 PM CDT | Areal Flood Advisory | TSA | Cherokee, Mayes | 3 hr |
| May 29, 6:43 PM CDT | Special Weather Statement | TSA | Rogers | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.